Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


St. John's Wort Ingredient and Atripla
Apr 23, 2010

I purchased some herbal tea supplement tea that has organic St. John's Wort Leaf and Flower in it as one of many blends of herbs ingredients (Valerian Root extract 20mg, Passion Flower Extract 10mg, and proprietary blend of herbs(Licrice Root, Spearmint leaf, Chamomile flower,Skullcap leaf, Cardamom seed, Cinnamon bark, St. John's Wort leaf and flower, Rose hip, Raspberry leaf, English lavender flower - all organic and Stevia leaf. The box said * daily value not established. It also gave a warning about taking MAO inhibitors 9not sure what that is) or other prescriptions drugs. i only use on tea bag one night to help me sleep. Should I be concerned about the St. John's Wort leaf and flower ingredient causing problems with my HIV meds? I feel find, but don't know what goining on on the inside. This one tea bag won't cause any adverse medical problems will it?

Response from Dr. Henry

There is concern that use of St Johns wort can decrease the levels of the efavirenz in Atripla. Though the amount of St Johns wort in the herbal tea may be minimal that may be difficult to determine so the best general advice would be to avoid St Johns wort altogether if taking Atripla or at least inform your HIV specialist so that more careful monitoring can be implemented. KH



Previous
pregnaacy y aluvia
Next
Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement